Food Glorious Food

Hi guys. . . Now to put my question into perspective my physical build is and has always been more Leo Sayer than say Meatloaf . . Food of all types has never really been a stimulant to me or formed a major part of my life. Dont get me wrong I dont starve myself and eat a reasonably balanced diet. It's just I eat to live, not live to eat. Well that was until I started taking Ruxolitinib 3 weeks since. I'm constantly hungry and clearing my plate every time. And I'm seeking out snacks inbetween which I rarely did before. It's a really weird change which is kind of comical but I can't keep stuffing my cakehole at this rate.

Has anybody else experienced a raging appetite or had any other change as a direct result of taking Rux. . Cheers JR

7 Replies

  • hi

    I too have this feeling of high appetite, but I am on no medicines for PCV except Asprin.however I am on medicttion for Hypertension, lipid profile and prostrate enlargement

    . I am on the the lookout for household remedies for this appetite.

  • Hi JR. Rux appears to have exactly the effect you describe on many folk. Being less of a Twiggy type myself I am somewhat relieved that the weight gain hasn't happened to me! In fact I am exactly the same weight as when I started Rux a year ago. However, as you know, Rux is not proving to be the answer for me that I had hoped for and maybe the hunger shows it's working better for you? I hope that is the case. So keep well and keep munching!

  • I have gone from being an 8 stone weakling pre rux to being a big girl weighing in at around 11 stones. Some of this must be caused by the return of my appetite since my spleen reduced in size, some because I like the high calorie food I was eating, pre rux, in an attempt to keep my weight up; some because I think I see weight loss as a bad sign so shy away from it and some, well I like to think mostly because weight gain is a side effect of rux.

  • I agree ruxolitinib does increase the appetite ,I think the doctors are well aware of this as a side effect ,every visit to clinic I am weighed .and it is recorded . I am heavier than I have ever been now. It's a small price to pay for my overall well being. Also remember we don't or can't exercise so much as we used to ,I myself wish desperately that I could walk more than I do. But I get breathless and exhausted easily ,especially on inclines .i wonder if it's the drug or my advancing age ? I am given a question are on my visits as part of the Majic trial, so I think it's well noted.i won't go on about the healthy diet again,I know you are fed up with hearing that .but just let me remind you to try to read .The china study. By Colin's a cancer. Diet. Book . And it's sooo interesting , is on line , twinkly ...

  • I've had the same affect, due to the Rux'. My weight went from about 53Kg to just over 60Kg very rapidly. As I am 4'11" and I think I operate best at about 53Kg I have moaned to my Haem'. In the past it has always been told me that the increased appetite is due to the much smaller spleen allowing the stomach to expand, but last time I went the Haem' told me that it is thought that the effects of MF was reducing my appetite and that now I am being treated with Rux' the MF is not so active which means I am wanting to eat more.

    That's maybe, but I am still too heavy and flabby, but gradually reducing my weight by diet. I have given up all milk other than skimmed and try not to have the too frequent 'occasional treats' and having salad all the time. I shall turn into a rabbit soon. The spleen has reduced, so that is a good and positive with Rux'. I am fit and well thankfully and it will be interesting to know what the effects of Rux' will be like over the years. We shall all learn together. Best wishes to everyone. Michael

  • Hello JR , like yourself I'm what my haem and research nurse call slightly built but even I have put on 3kg since being on Rux . I am now a slightly built bloke with a little pot belly , weighing in at a mighty 54.9 kg now . As I've said before the dizziness , headaches , eye disturbances and breathlessness on exertion are a bit worse , but for me the best effect Rux has had is that the brainfog I had on hydroxy has totally disappeared and my concentration is so much better . Wishing you well and hope rRux does much more for you than myself so far .

  • Thanks for your honest replies folks. Im tracking my weight because with the levels of associated fatigue i'd rather not carry any extra pounds than necessary beyond 9 and a bit stone. Im sure its the Rux tho. Anyway I feel a tea and biccies break as all this typing is making me hungry. . . Cheers guys

You may also like...